Alert archive / Florida / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 33, NWS Miami, FL

May 21, 2024Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 21, 2024, 3:32 PM EDT for Miami-Dade County, Florida. It was in force for 43 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2024, 3:32 PM EDT (19:32 UTC)
Expired
May 21, 2024, 4:15 PM EDT
In force
43 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 23 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 3:40 PM EDTHAIL 1.52 N Howard, FLPublic reported ping pong ball size hail (1.5 inches) from the thunderstorm.
May 21, 3:46 PM EDTTSTM WND DMG1 W Howard, FLPublic reported uprooted tree in the intersection.
May 21, 3:49 PM EDTTSTM WND DMG1 Se Kendall, FLPublic reported Palm Tree in the middle of the road.
May 21, 3:49 PM EDTHAIL 11 Ese Kendall, FLPublic sent in video showing quarter size hail falling from thunderstorm in the Pinecrest, FL. area.
May 21, 3:50 PM EDTHAIL 0.881 S Kendall, FLA retired NWS employee reported Nickel size hail .
May 21, 4:00 PM EDTTSTM WND DMG1 Wsw South Miami, FLPower pole down from thunderstorm wind gusts.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2024-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2024-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1223 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

763 
WUUS52 KMFL 211932
SVRMFL
FLC086-212015-
/O.NEW.KMFL.SV.W.0033.240521T1932Z-240521T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
332 PM EDT Tue May 21 2024

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Central Miami-Dade County in southeastern Florida...

* Until 415 PM EDT.

* At 332 PM EDT, a severe thunderstorm was located over Palmetto Bay,
  or near Kendall, moving east at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Miami, Miami Beach, Homestead, Coral Gables, Key Biscayne, South
  Miami, Homestead Miami Speedway, Black Point, Virginia Key,
  Kendall, The Redland, Pinecrest, West Miami, Westchester, Naranja,
  Glenvar Heights, Palmetto Bay, University Of Miami, Zoo Miami, and
  Goulds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2550 8010 2548 8010 2544 8041 2573 8048
      2581 8016 2563 8010 2560 8013 2556 8009
TIME...MOT...LOC 1932Z 249DEG 7KT 2563 8034 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RAG
4 follow-up statements
593 
WWUS52 KMFL 211938
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
338 PM EDT Tue May 21 2024

FLC086-212015-
/O.CON.KMFL.SV.W.0033.000000T0000Z-240521T2015Z/
Miami-Dade FL-
338 PM EDT Tue May 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...

At 338 PM EDT, a severe thunderstorm was located over Palmetto Bay,
or over Kendall, moving east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Miami, Miami Beach, Homestead, Coral Gables, Key Biscayne, South
Miami, Homestead Miami Speedway, Black Point, Virginia Key, Kendall,
The Redland, Pinecrest, West Miami, Westchester, Naranja, Glenvar
Heights, Palmetto Bay, University Of Miami, Zoo Miami, and Goulds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2550 8010 2548 8010 2544 8041 2573 8048
      2581 8016 2563 8010 2560 8013 2556 8009
TIME...MOT...LOC 1938Z 249DEG 7KT 2563 8033 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RAG
589 
WWUS52 KMFL 211945
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
345 PM EDT Tue May 21 2024

FLC086-212015-
/O.CON.KMFL.SV.W.0033.000000T0000Z-240521T2015Z/
Miami-Dade FL-
345 PM EDT Tue May 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...

At 344 PM EDT, a severe thunderstorm was located over South Miami,
moving northeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Miami, Miami Beach, Homestead, Coral Gables, Key Biscayne, South
Miami, Homestead Miami Speedway, Black Point, Virginia Key, Kendall,
The Redland, Pinecrest, West Miami, Westchester, Naranja, Glenvar
Heights, Palmetto Bay, University Of Miami, Zoo Miami, and Goulds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2550 8010 2548 8010 2544 8041 2573 8048
      2581 8016 2563 8010 2560 8013 2556 8009
TIME...MOT...LOC 1944Z 231DEG 13KT 2570 8029 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RAG
446 
WWUS52 KMFL 212004
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
404 PM EDT Tue May 21 2024

FLC086-212015-
/O.CON.KMFL.SV.W.0033.000000T0000Z-240521T2015Z/
Miami-Dade FL-
404 PM EDT Tue May 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...

At 403 PM EDT, a severe thunderstorm was located over Coconut Grove,
or over Coral Gables, moving east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Miami, Miami Beach, Coral Gables, Key Biscayne, South Miami, Black
Point, Virginia Key, Kendall, Pinecrest, West Miami, Westchester,
Glenvar Heights, Palmetto Bay, Cutler Bay, Port Of Miami, University
Of Miami, Downtown Miami, Coconut Grove, Coral Terrace, and Olympia
Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2560 8013 2558 8011 2558 8013 2553 8032
      2575 8041 2581 8016 2563 8010
TIME...MOT...LOC 2003Z 249DEG 7KT 2571 8025 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RAG
149 
WWUS52 KMFL 212011
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
411 PM EDT Tue May 21 2024

FLC086-212021-
/O.EXP.KMFL.SV.W.0033.000000T0000Z-240521T2015Z/
Miami-Dade FL-
411 PM EDT Tue May 21 2024

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY WILL
EXPIRE AT 415 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

LAT...LON 2560 8013 2558 8011 2558 8013 2553 8032
      2575 8041 2581 8016 2563 8010
TIME...MOT...LOC 2011Z 249DEG 7KT 2571 8024 

$$

RAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 12:46 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 21, 12:46 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1246 PM EDT Tue May 21 2024

...New SHORT TERM, AVIATION, MARINE, BEACHES...

.SHORT TERM...
(Rest of today through Wednesday)
Issued at 1226 PM EDT Tue May 21 2024

A weak frontal boundary remains oriented from east to west just
south of the area. Taking a peek aloft, a shortwave remains just
to the northeast gradually shifting eastward into the western
Atlantic waters. 500mb flow on the posterior side of this feature
will maintain westerly to northwesterly mid-level flow across the
region today. The combination of stronger easterly/northeasterly
flow at the surface and north westerly flow aloft will act to
focus sea- breeze driven convection southward across the region,
with the greatest chances of precipitation across our southern
areas (particularly Miami-Dade County and Mainland Monroe) during
the afternoon hours today. Mesoscale models indicate the
potential of an SBCAPE gradient in conjunction with the inward
propagating Atlantic sea- breeze, enhanced ascent along this
boundary will lead to convective initiation during the early afternoon
hours. Although overall severe parameters do not appear to be
too conducive, there will still be the potential for an isolated
strong to severe storm or two across southern portions of the area.

DCAPE values of 1000-1200+ J/kg support the potential of wet
microbursts with the strongest convective updrafts. In addition,
Although the axis of the shortwave has propagated offshore of the
CONUS, South Florida will remain on the periphery of the cold pool
aloft with 500mb temperatures sitting around -9 C. This could
allow for some small hail to fall if a taller core develops. In
addition, although antecedent conditions remain fairly dry across
the southern portions of the east coast metro area, cannot rule
out some pockets of minor urban flooding in vulnerable low lying
locations given the relatively light 500mb flow. High temperatures
will reach the upper 80s to low 90s across the region, with the
warmest temperatures being realized across southwestern Florida.

With the shortwave continuing to propagate to the east on Wednesday,
500mb flow will veer more to a northerly direction in nature.
Combined with northeasterly surface flow prevailing, sea-breeze
circulations will favor convective initiation across the southern
inland portions of our area. As the shortwave continues to propagate
away, 500mb temperatures will continue to warm with 500mb temps in
the -5C to -6C range possible. This will keep the majority of
thunderstorm activity in the garden variety form, although localized
ascent along boundary collisions could still support the potential
of an isolated strong to severe wet microburst if a storm pulses up
and collapses in a quick fashion.
&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 247 AM EDT Tue May 21 2024

During the mid-week period, the mid-level shortwave will
remain situated over the western Atlantic waters to the east of
the Bahamas. A mid-level ridge will also develop and remain
centered over the western Gulf of Mexico during this time frame.
Between these two synoptic features, South Florida will remain in
a light northerly 500mb flow regime with a lack of synoptic
forcing across the area with the subtropical jet located well to
the north of our region. At the surface, ridging situated over the
southeastern United States will allow for relatively light winds
across the region. Therefore, with a lack of the aforementioned
synoptic support, mesoscale patterns, such as the sea-breeze
circulation, will dictate temperatures and the most probable
locations for convective initiation and coverage. Typical
thunderstorm hazards, such as heavy rainfall and gusty winds, will
be possible, but still cannot rule out isolated strong to severe
pulse storms that are able to take advantage of the localized
maximized ascent along boundary collisions even in the background
of a fairly benign pattern.

The mesoscale driven weather pattern will continue for much of the
long-term period as surface ridging remains firmly in place and
synoptic features remain to the north of South Florida. With the
advection of the surface ridge to the east, easterly surface flow
across the region will remain dominant. This will act to feature the
hottest temperatures across southwestern Florida for the time being as
the Atlantic sea-breeze is able to traverse further inland. High
temperatures will range from the upper 80s to low 90s across the east
coast of South Florida to temperatures in the low to mid 90s across
southwestern Florida. Although heat indices will be less oppressive
than the past couple of days, heat safety precautions should still be
followed, especially for vulnerable populations.

&&

.AVIATION...
(18Z TAFS)
Issued at 1226 PM EDT Tue May 21 2024

VFR conditions should prevail through the period as easterly flow
returns to the area. Best chance for showers and thunderstorms
will be across Southern portions of the area today with TEMPOs
added for MIA and TMB airports. Not enough confidence to include
TEMPOs for other sites at this time. L/V flow is expected to
return overnight. &&

.MARINE...
Issued at 1226 PM EDT Tue May 21 2024

Generally benign conditions should prevail across local waters
throughout the period. Locally enhanced winds and seas will be
possible in and around shower and thunderstorm activity across our
area waters.
&&

.BEACHES...
Issued at 1226 PM EDT Tue May 21 2024

With onshore wind flow returning to the east coast of South Florida,
a gradual increase in rip current risks will materialize across the
east coast through the remainder of the work-week. A moderate risk
of rip currents is forecast for Palm Beach County beaches today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  90  76  89 /  20  50  20  30
West Kendall     74  89  73  91 /  30  50  30  30
Opa-Locka        77  90  76  90 /  20  50  20  30
Homestead        75  88  76  89 /  30  50  30  30
Fort Lauderdale  77  88  76  87 /  20  50  20  30
N Ft Lauderdale  76  88  76  88 /  20  50  20  30
Pembroke Pines   77  89  76  91 /  20  50  20  30
West Palm Beach  74  88  73  88 /  10  30  10  20
Boca Raton       76  87  75  89 /  20  40  20  30
Naples           74  91  75  93 /   0  30  20  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Hadi/Rizzuto
LONG TERM....Hadi
AVIATION...Rizzuto
Hazardous weather outlook, May 21, 3:45 AM EDT, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
345 AM EDT Tue May 21 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
220745-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
345 AM EDT Tue May 21 2024

...Isolated Strong Thunderstorms Possible This Afternoon...
...Moderate Risk of Rip Currents for the Palm Beaches...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Thunderstorms: Scattered thunderstorms will be possible this
afternoon. The strongest thunderstorms which will be focused across
the southern portions of our area, will be capable of gusty winds,
hail, frequent lightning, and localized heavy rainfall.

Rip Currents: There is a moderate risk of rip currents across the
Palm Beaches.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Daily thunderstorm chances will remain in place for the remainder of
the week, with gusty winds, frequent lightning, and heavy rain
possible.

An elevated risk of rip currents will develop along all Atlantic
Coast beaches towards the end of the week. The rip current risk will
remain highest across the Palm Beaches during this time frame.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

In the hours before

Special weather statement, May 21, 2:10 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Miami FL
210 PM EDT Tue May 21 2024

FLZ173-174-211845-
Far South Miami-Dade County FL-Coastal Miami Dade County FL-
210 PM EDT Tue May 21 2024

...A strong thunderstorm will impact portions of south central
Miami-Dade County through 245 PM EDT...

At 210 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Jewfish Creek Bridge. This storm was
nearly stationary.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of south central
Miami-Dade County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2522 8052 2521 8053 2521 8054 2523 8052
      2524 8054 2531 8055 2537 8036 2534 8034
      2529 8040 2526 8040 2528 8041 2526 8042
      2526 8043 2524 8043 2524 8046 2525 8046
      2523 8049 2520 8050
TIME...MOT...LOC 1810Z 338DEG 2KT 2525 8043

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

RAG
Special weather statement, May 21, 2:51 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
251 PM EDT Tue May 21 2024

FLZ073-174-211915-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
251 PM EDT Tue May 21 2024

...A strong thunderstorm will impact portions of southern Miami-Dade
County through 315 PM EDT...

At 251 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Royal
Palm Ranger, or 9 miles southwest of Homestead General Airport,
moving east at 5 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and nickel size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Royal Palm Ranger, and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2521 8056 2523 8052 2524 8054 2523 8054
      2524 8055 2523 8059 2521 8059 2524 8075
      2550 8075 2550 8051 2524 8042 2524 8046
      2525 8046 2523 8049 2520 8050 2522 8052
      2520 8054
TIME...MOT...LOC 1851Z 272DEG 6KT 2537 8061

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

RAG
Special weather statement, May 21, 3:26 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Miami FL
326 PM EDT Tue May 21 2024

FLZ074-173-212000-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
326 PM EDT Tue May 21 2024

...A strong thunderstorm will impact portions of central Miami-Dade
County through 400 PM EDT...

At 325 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over West
Perrine, or near Kendall, moving east at 10 mph.

HAZARD...Funnel clouds, wind gusts of 50 to 55 mph, and penny size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Miami, Coral Gables, South Miami, Black Point, Kendall, The Redland,
Pinecrest, West Miami, Homestead Base, Glenvar Heights, Richmond
West, Richmond Heights, Country Walk, Palmetto Bay, Cutler Bay,
University Of Miami, Zoo Miami, Goulds, The Hammocks, and West
Perrine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2557 8030 2555 8032 2554 8031 2553 8033
      2550 8033 2549 8040 2566 8047 2578 8025
      2573 8023 2571 8025 2569 8025 2569 8026
      2564 8027 2563 8030 2561 8031 2559 8031
      2558 8030
TIME...MOT...LOC 1925Z 249DEG 7KT 2560 8037

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:18 PM EDTSpecial Marine WarningMFL87 min
May 20, 9:04 PM EDTSpecial Marine WarningMFL41 min
May 21, 12:44 AM EDTSpecial Marine WarningMFL61 min
May 21, 2:10 PM EDTSpecial Weather StatementMFLMiami-Dade35 min
May 21, 2:51 PM EDTSpecial Weather StatementMFLMiami-Dade24 min
May 21, 3:21 PM EDTAreal Flood AdvisoryMFLMiami-Dade114 min
May 21, 3:26 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
May 21, 3:27 PM EDTSpecial Marine WarningMFL93 min
May 21, 3:54 PM EDTSpecial Weather StatementMFLPalm Beach36 min
May 21, 3:57 PM EDTSpecial Weather StatementMFLCollier48 min
May 21, 3:58 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
May 21, 4:11 PM EDTSpecial Weather StatementMFLMiami-Dade49 min
May 21, 4:37 PM EDTSpecial Weather StatementMFLPalm Beach38 min
May 21, 4:38 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade39 min
May 21, 4:39 PM EDTSpecial Marine WarningMFL96 min
May 21, 4:40 PM EDTSpecial Weather StatementMFLMonroe50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.